Meds & doses please

Unused to reaching out previously fiercely independent but no more haha i am currently playing with gàbapentine amitryptaline and diazapam and oramorph.
Just wondering what meds and doses others are on to help leviate the constant pain.?
The usual response from medics is 'play around until you may or may not find the right dose/ medication: because MS is individual to each person…thanks for responses

Hi Cruella, oh eck! I wouldnt want to be ‘playing around’ with those strong meds.

I take 50mg amitriptyline at night. It keeps some nerve pain at bay and helps sleep. Mixing it with diazepam and oramorph, I feel, is dodgy.

Go very steady yeh?
Boudsxx

1 Like

Gabapentine be cautious. MS nurse just kept telling to take more, then more, more again but it never got rid of my leg spasms. After several years an inner voice kept saying, “you’re not right” I ignored it until it screamed at me “YOU ARE NOT RIGHT”. I started to wean myself off it. After 6 months I was back to being “me” again. I had been zombified for years. My husband died and I was pretty emotionless. The symptoms are still the same so it didn’t help, so 4/5 years of my life just gone. Amitrytaline the same, I just felt like a very thick zombie. Somehow my subconscious managed to make me take note. Looking back it was like watching a child trying to bang a square peg into a round hole and not being able to figure it out.

3 Likes

Hi Cruella

yeh Gabapentin & Baclofen (muscle cramps) ouch at night gives me enough to get some sleep, nothing in the day had to stop taking meds cause of work. hope you get sorted.

Jayne x

1 Like

Thankyou I will :grin:after reading the next reply going to have a rethink because I am told by MS specialist nurse to increase doses particularly gabapentine :thinking:

1 Like

Thank you deja vous? My Ms specialist nurse via telephone call recommends increasing gabapentine but I refuse to become a zombie sedated and quiet so I am so grateful for the honesty in your reply. Because I have increased meds yet the pain is still there??? So I will be looking at weaning myself off the meds too. I’m only 5 year’s since my diagnosis and already struggling and a full time wheelchair user :scream: I really don’t want to be drugged more if it just means I am zombified, more I to want to be me… :pray::heart:

Thanks Jayne
Baclofen and me never agreed. I have tried tizanidine too but very sedative to me partner related me to a drunk​:flushed: fed up frustrated Mser this truly sucks but even the experts have nothing to offer. So… Hoping for a miricle or an other Mser having some wise words because I am aware of the negative consequences. previously in my former life I was Mrs positive :grin: which I find incredibly challenging now
But on a positive note we are not Ukrainian or Russian horrific & senseless my personal opinion only …… X

I agree Cruella…thinking how lucky we are in this country and not Ukraine.

Filling ourselves to the point of becoming zombified on all these drugs is no good at all.
Boudsx

I am Primary progressive. It took 8 years to diagnose, they just put me on steroids and left me for 3 years. From a fit active person I put on 3 stone. I had no tests or anything, when I asked for help as I had put on so much weight. I was just told “eat less do more” When I said the fatigue was so bad I could not exercise I was just ignored.

I had to go it alone. I weaned off the steroids, when all the symptoms came back I could barely walk but said no more steroids. I was put on a drug for rheumatoid arthritis and again just left to my own devises.

The way I deal with the legs spasms is I give the brain another sensation to concentrate on. If it vibrates I have it. I have knee pads that vibrate, massage mats, a round vibrating cylinder I can put under my knees. When not moving I always have my legs up on a vibrating massage mat. It just gives the brain another sensation/rhythm to concentrate on. I love a tens machine, but I left the gel pads on so long, although I did not notice the Chiro took pictures of the back of my knees. They looked like a thousand stinging nettle rashes, so I had to stop electrocuting myself.

I always rely on my doc’s recommendations.